Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 27, 2001, 6:04 PM CDT for Rankin County, Mississippi. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2001, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 27, 2001, 7:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 272305
FFWJAN
MSC121-280030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT FRI JUL 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 730 PM CDT
* AT 604 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FLORENCE...OR ABOUT 10
MILES SOUTHEAST OF RICHLAND...MOVING NORTH AT 5 MPH.
RADAR ESTIMATED RAINFALL AMOUNTS OF...ONE AND ONE HALF TO TWO INCHES
HAS FALLEN SINCE 530 PM. ADDITIONAL AMOUNTS NEAR TWO INCHES ARE
POSSIBLE BY 7 PM.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3207 9019 3206 8997 3241 8987 3242 9006
3225 9017What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:15 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 27, 3:15 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT FRI JUL 27 2001 STATIONARY FRONTAL BOUNDARY TO THE NORTH WILL STAY PUT THROUGH 60HRS. MAIN WEATHER FEATURE FOR TONIGHT AND TOMORROW SHOULD BE THE VORT/SHEAR AXIS CURRENTLY STRETCHING FROM CENTRAL LOUISIANA THROUGH THE DELTA. ACTUALLY...AXIS CAN BE PRETTY WELL PICKED OUT THE THE VISIBLE SATELLITE IMAGERY. SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING NORTHEAST ALONG THIS FEATURE ALL MORNING...AND WILL CONTINUE TO DO SO THROUGH TOMORROW. AIRMASS IS STILL TROPICAL...WITH SOUTHERLY FLOW FROM THE GULF OF MEXICO AND LOWER TO MIDDLE 70S DEWPOINTS MOST REGIONS. ALSO...SHOWERS AND THUNDERSTORMS ARE MOVING NORTH WITH THE SEABREEZE. AVN AND ETA ARE IN FAIRLY GOOD AGREEMENT AGAIN THIS RUN. FRONTAL BOUNDARY TO THE NORTH TO REMAIN STATIONARY THROUGH 36 TO 42 HOURS BEFORE A WAVE DEVELOPS AND BEGINS MOVING NORTHEAST ALONG THE BOUNDARY AND HELPING PUSH THE FRONT SOUTHWARD. AVN SLIGHTLY FASTER WITH THE DEVELOPMENT OF THIS WAVE...BUT THE ETA IS ONLY 6 HOURS BEHIND. FRONTAL BOUNDARY SHOULD BE APPROACHING THE NORTHERN PORTION OF THE CWFA ON SUNDAY...AND CONTINUE MOVING SOUTHWARD...AND BECOMING WEAKER...THROUGH THE EXTENDED PERIOD. REMNANTS OF BOUNDARY LOOK TO GET HUNG UP OVER COASTAL SECTIONS BY LATE WEDNESDAY. VORT/SHEAR AXIS TO REMAIN ABOUT STATIONARY THROUGH TOMORROW...WHILE WEAKENING. HIGHEST POPS WILL BE IN THE VICINITY OF THIS FEATURE TONIGHT AND TOMORROW..IN THE WEST AND NORTHWEST. OTHERWISE...MAINLY SCATTERED ACTIVITY WILL PREVAIL AS TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD COMBINED WITH DAYTIME HEATING. LATE SATURDAY/EARLY SUNDAY THE FOCUS FOR PRECIPITATION WILL SHIFT TO THE NORTH WITH THE APPROACHING BOUNDARY ON SUNDAY. BY THIS TIME GREATEST MID LEVEL SUPPORT HAS ALSO SHIFTED MORE EAST/WEST ALONG THIS BOUNDARY. IN THE EXTENDED...AREA SHOULD RETURN TO MORE OF AFT/EVE THUNDERSTORM REGIME BY WEDNESDAY AS HIGH PRESSURE BUILDS IN BEHIND THE FRONTAL BOUNDARY. NEAR NORMAL TEMPS ARE EXPECTED. AS FAR AS GUIDANCE GOES...TEMPS LOOK FINE. POPS LOOK TOO WET MOST PLACES DURING THE DAY...AND A LITTLE TOO DRY DURING THE NIGHTTIME...ESPECIALLY IN THE WEST. FOCUS FOR PRECIP TONIGHT WILL BE IN THE WEST...WITH THE SHEAR AXIS...SO WILL GO LIKELY/GOOD CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE EAST. FOR SATURDAY...THE HIGHEST POPS SHOULD AGAIN BE IN THE VICINITY OF THE SHEAR AXIS. ON SUNDAY...THE POPS WILL BE THE HIGHEST IN THE NORTH...WITH THE APPROACHING FRONTAL BOUNDARY. PRELIM NUMBERS: JAN 74/88/74/91 4533 MEI 73/89/74/91 4533 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Jul 27, 2:39 PM CDT, 3 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT FRI JUL 27 2001 ...THUNDERSTORMS... THUNDERSTORMS WILL BE MOST NUMEROUS OVER NORTHEAST LOUISIANA AND WESTERN SECTIONS OF MISSISSIPPI THIS AFTERNOON AND EVENING WHILE THUNDERSTORMS WILL BE SCATTERED OVER SOUTHEAST ARKANSAS AND NORTH AND EAST MISSISSIPPI. THE THUNDERSTORM CHANCE WILL CONTINUE THROUGH THE NIGHTTIME HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. AN UPPER LEVEL DISTURBANCE WILL REMAIN POSITIONED OVER SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE AN UNSTABLE AIR MASS OVER THE REGION DURING THE AFTERNOON AND EARLY EVENING AND MAINTAIN THE CHANCE OF THUNDERSTORMS OVERNIGHT. WHILE SEVERE WEATHER IS NOT EXPECTED, ISOLATED STORMS COULD BE STRONG WITH WIND GUSTS UP TO 40 MPH AND BRIEF PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL, IN RESPONSE TO SEVERE THUNDERSTORM ACTIVITY, IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT ,WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.